By the same authors

From the same journal

From the same journal

Gauge transformations for a driven quantum particle in an infinite square well

Research output: Contribution to journalArticle

Author(s)

Department/unit(s)

Publication details

JournalFoundations of Physics
DatePublished - Nov 1999
Issue number11
Volume29
Number of pages20
Pages (from-to)1785-1805
Original languageEnglish

Abstract

Quantum mechanics of a particle in an infinite square well under the influence of a time-dependent electric field is reconsidered. In some gauge, the Hamiltonian depends linearly on the momentum operator which is symmetric but not self-adjoint when defined on a finite interval. In spite of this symmetric part, the Hamiltonian operator is shown to be self-adjoint. This follows from a theorem by Kato and Rellich which guarantees the stability of a self-adjoint operator under certain symmetric perturbations. The result, which has been assumed tacitly by other authors, is important in order to establish the equivalence of different Hamiltonian operators related to each other by quantum gauge transformations. Implications for the quantization procedure of a particle in a box are pointed out.

Bibliographical note

© 1999 Plenum Publishing Corporation. This is an author produced version of a paper published in Foundations of Physics.

Discover related content

Find related publications, people, projects, datasets and more using interactive charts.

View graph of relations